The Turkish Journal of Pediatrics 2010 , Vol 52 , Num 4
Priapism associated with methylphenidate: a case report
Department of Child and Adolescent Psychiatry, Kocaeli University Faculty of Medicine, Kocaeli, Turkey Priapism is a persistent unwanted erection that is not associated with sexual desire or sexual stimulation. Immediate diagnosis and treatment are essential for priapism; otherwise, it causes ischemia of cavernous tissues, which will result in erectile dysfunction. In this paper, we report a 14-year-old male patient who presented with priapism after administration of immediate-release methylphenidate. When the usage of immediate-release methylphenidate was terminated, priapism spontaneously disappeared. To our knowledge, this is the first report in the literature of priapism associated with immediaterelease methylphenidate use. This issue is significant because in the case of immediate-release methylphenidate prescription to adolescent male patients, the probability of the development of priapism should not be ignored. Keywords : priapism, immediate-release methylphenidate.
Copyright © 2016